Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
RonHatesAcne

5 months and not clear!

Recommended Posts

Hey all,

I'm entering into 6th month tmr and my face is still not clear!! I still have breakouts but smaller and red marks all over! I just got 3 on my cheek today!!

Does that mean that Accutane is not working for me??!! I mean I only have got 1 mont left to go and I don't think my face will be clear given this short duration!!

Oh...I weigh 56kg and my derm gave me 30mg does this affect the results??

I think Accutane is overrated!!

Please give me some advice, it's the only hope for my face, my self esteem!! :wall:

Edited by RonHatesAcne

Share this post


Link to post
Share on other sites

you need to up your dose or stay on it longer.

ETA Your dose is way too low for your weight. Maybe you're on a lower dose longer course? If you didn't opt for that type of course, you need to ask your derm why he's dosing you so low. You're at half of what you should be taking. You should be taking 60 mg/day.

Edited by Anti - Em

Share this post


Link to post
Share on other sites

i know how u feel :(

im going on month 7.

they extended it

i think ill just go back on it after 2 months for another course if it comes back as bad as it was

im determined to get rid of it and although im not completely clear accutane has been better than anything else ive tried

Share this post


Link to post
Share on other sites
you need to up your dose or stay on it longer.

ETA Your dose is way too low for your weight. Maybe you're on a lower dose longer course? If you didn't opt for that type of course, you need to ask your derm why he's dosing you so low. You're at half of what you should be taking. You should be taking 60 mg/day.

Thanks for all the replies!!

Yea..I know that..my derm says she's going to put me through 9 months..

But I'm really worried cuz the usual course is usually 6months..reason being is to prevent any bone deformities..

Do you think it's safe for me to go on a longer course given that I'm on sucha low dosage..??

Sigh..

Share this post


Link to post
Share on other sites

Yeah, it's safe. Probably safer. It's what I just did. You shouldn't really get any side effects. After awhile, you get realllly tired of being on it though, and just want to get off of it. That's what happened to me, but this was my 2nd course, so I am over it. First course I loved it and didn't want to get off of it at all.

Share this post


Link to post
Share on other sites

I agree that your dose might be too low. But I did a course of Accutane last year, and I wasn't clear in my 5th month either. I actually cleared up the month after I stopped taking accutane, so it might work out that way for you too.

Share this post


Link to post
Share on other sites

i got my dosage increased to 60mg (3 tablets) which brought out more pimples, but they went away soon after. i've justr ecently finished my treatment and a couple weeks prior to that, i broke out a LITTLE bit again, and thought the worst. but im all clear now. just hang there - it is definately worth it!

Share this post


Link to post
Share on other sites

Heyy peeps....

OMG.....THANKS SO MUCH for all of the positive replies and experiences, they really encourage me a lot!! I'm really glad that there are people who is on the same boat as me (or been on before)!! I'ma gonna stay positive too and wait for this drug to work miracle on me!! :)))))

PS: Just wondering how long does this low dose Accutane took to clear up all of you??? Cuz..I really can't wait..

Edited by RonHatesAcne

Share this post


Link to post
Share on other sites
Heyy peeps....

OMG.....THANKS SO MUCH for all of the positive replies and experiences, they really encourage me a lot!! I'm really glad that there are people who is on the same boat as me (or been on before)!! I'ma gonna stay positive too and wait for this drug to work miracle on me!! :)))))

PS: Just wondering how long does this low dose Accutane took to clear up all of you??? Cuz..I really can't wait..

hmmm... it really depend on the individual (dose, diet, etc). for me, it took pretty much the whole 5-6 months of treatment. and i also learned to control my stress, because that would encourage more breakouts. so, dont stress! fingers crossed, it will work for you - stay positive! :D

Share this post


Link to post
Share on other sites

basically it has to get worse before it gets better. all the pimples that are in hiding waiting to break out, are brought to the surface faster. i experienced weeks of bad skin, then a few days of good skin. then again, weeks of bad skin, etc etc etc. as the previous person said, it shows that its doing the job properly

Share this post


Link to post
Share on other sites
Like everyone said, that dose it too low for you to be on for only seven months. It looks like your derm purposefully put you on a low-dose course, which isn't a bad thing to do - it minimizes side effects and your skin doesn't freak out as badly as it would on a higher dose. The biggest con to being in a low dose, though, is the length of the course. I think on 30 mg at your weight, you probably should be on Accutane for around 9 months.

It's not abnormal that you're still breaking you, not at all. My dose is about as high as yours when you factor in weight (20 mg at 47 kg), and I am entering my sixth month - my skin is not clear, and I still do break out, though far less often. I still have pimples on my face that I had three months ago. I'm not too discouraged, because I didn't expect to be clear on such a low dose.

I think the key with taking a little bit is to take it for longer, especially if you want to clear up completely. Definitely talk to your derm about extending your course ASAP, and Google what you can about "cumulative dosage." Meeting the cumulative dose makes it more likely you'll clear up and less likely that your acne will come back. I don't think it's reasonable for your derm to want you to stay on 30 mg for just 7 months, so maybe you should start looking for a new derm who will give you the full 9 or so months - this is what I'm doing.

But overall it sounds like Accutane is doing what it's supposed to be doing. You have noticed improvement, right?

Hey all!!!

Thanks again for all of the informative advice!!!

Yeap..I have notice improvement..but it's improvement from my initial breakouts, not from my pre-Accutane skin... However, I am never the oil production factory I was before :D

I was thinking to up my dose so that it'll be faster...sigh..

Share this post


Link to post
Share on other sites
basically it has to get worse before it gets better. all the pimples that are in hiding waiting to break out, are brought to the surface faster. i experienced weeks of bad skin, then a few days of good skin. then again, weeks of bad skin, etc etc etc. as the previous person said, it shows that its doing the job properly

Heyy :D!!!!!

That is exactly what my skin's condition is right now...it'll become really dry and then heal and maybe few days later there'll be breakouts...I just hope that Accutane will quickly clear these nasty bastards out and give me the clear skin I need.....! Plus, these breakouts left ugly red marks on my skin that seem to take like forever to fade away! :(

Edited by RonHatesAcne

Share this post


Link to post
Share on other sites
basically it has to get worse before it gets better. all the pimples that are in hiding waiting to break out, are brought to the surface faster. i experienced weeks of bad skin, then a few days of good skin. then again, weeks of bad skin, etc etc etc. as the previous person said, it shows that its doing the job properly

Heyy :D!!!!!

That is exactly what my skin's condition is right now...it'll become really dry and then heal and maybe few days later there'll be breakouts...I just hope that Accutane will quickly clear these nasty bastards out and give me the clear skin I need.....! Plus, these breakouts left ugly red marks on my skin that seem to take like forever to fade away! :(

just make sure u do everything ur doc tells u - no picking, short warm (not hot) showers, drink lots of water, etc etc etc.

as for the red marks, don't stress too much. if they dont clear up within 5 months after ur treatment, there are always ways to get rid of them. but its important u do wait around 5 months before any drastic action, as it takes a long time to be completely out of ur system... that also means that ur skin may continue to prove after treatment.. mine is!

ooo! wear non-oily sunscreen if ever out in the sun too... i just sat outside for less than 5 minutes, and my legs are burnt! this coming from a girl who never ever burns... stupid medication lol.

good luck though, and be patient!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×